Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 65
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Amiri, Aboubacar and Thiam, Baba 2016. Regression estimation by local polynomial fitting for multivariate data streams. Statistical Papers,

    Avramidis, Panagiotis 2016. Adaptive likelihood estimator of conditional variance function. Journal of Nonparametric Statistics, Vol. 28, Issue. 1, p. 132.

    Chang, Yoosoon Kim, Chang Sik and Park, Joon Y. 2016. Nonstationarity in time series of state densities. Journal of Econometrics, Vol. 192, Issue. 1, p. 152.

    Chen, Jia Li, Degui Linton, Oliver and Lu, Zudi 2016. Semiparametric dynamic portfolio choice with multiple conditioning variables. Journal of Econometrics,

    Christou, Eliana and Akritas, Michael G. 2016. Single index quantile regression for heteroscedastic data. Journal of Multivariate Analysis, Vol. 150, p. 169.

    Gourieroux, Christian and Jasiak, Joann 2016. Filtering, Prediction and Simulation Methods for Noncausal Processes. Journal of Time Series Analysis, Vol. 37, Issue. 3, p. 405.

    Hirukawa, Masayuki and Sakudo, Mari 2016. Testing Symmetry of Unknown Densities via Smoothing with the Generalized Gamma Kernels. Econometrics, Vol. 4, Issue. 2, p. 28.

    Hoderlein, Stefan Su, Liangjun White, Halbert and Yang, Thomas Tao 2016. Testing for monotonicity in unobservables under unconfoundedness. Journal of Econometrics, Vol. 193, Issue. 1, p. 183.

    Li, Xiaoqin Yang, Wenzhi and Hu, Shuhe 2016. Uniform convergence of estimator for nonparametric regression with dependent data. Journal of Inequalities and Applications, Vol. 2016, Issue. 1,

    Nagler, Thomas and Czado, Claudia 2016. Evading the curse of dimensionality in nonparametric density estimation with simplified vine copulas. Journal of Multivariate Analysis, Vol. 151, p. 69.

    Prause, Annabel Steland, Ansgar and Abujarad, Mohammed 2016. Minimum Hellinger distance estimation for bivariate samples and time series with applications to nonlinear regression and copula-based models. Metrika, Vol. 79, Issue. 4, p. 425.

    Su, Liangjun and Zhang, Yonghui 2016. Essays in Honor of Aman Ullah.

    Wang, Siyang Hu, Tao Xiang, Liming and Cui, Hengjian 2016. Generalized M-estimation for the accelerated failure time model. Statistics, Vol. 50, Issue. 1, p. 114.

    Boneva, Lena Linton, Oliver and Vogt, Michael 2015. A semiparametric model for heterogeneous panel data with fixed effects. Journal of Econometrics, Vol. 188, Issue. 2, p. 327.

    Chen, Xiaohong and Christensen, Timothy M. 2015. Optimal uniform convergence rates and asymptotic normality for series estimators under weak dependence and weak conditions. Journal of Econometrics, Vol. 188, Issue. 2, p. 447.

    Chiappori, Pierre-André Komunjer, Ivana and Kristensen, Dennis 2015. Nonparametric identification and estimation of transformation models. Journal of Econometrics, Vol. 188, Issue. 1, p. 22.

    Gao, Yichen Li, Cong and Liang, Zhongwen 2015. Binary response correlated random coefficient panel data models. Journal of Econometrics, Vol. 188, Issue. 2, p. 421.

    Jochmans, Koen 2015. Multiplicative-error models with sample selection. Journal of Econometrics, Vol. 184, Issue. 2, p. 315.

    Lee, Jungyoon and Robinson, Peter M. 2015. Panel nonparametric regression with fixed effects. Journal of Econometrics, Vol. 188, Issue. 2, p. 346.

    Lee, Jiyon 2015. A semiparametric single index model with heterogeneous impacts on an unobserved variable. Journal of Econometrics, Vol. 184, Issue. 1, p. 13.



  • Bruce E. Hansen (a1)
  • DOI:
  • Published online: 01 February 2008

This paper presents a set of rate of uniform consistency results for kernel estimators of density functions and regressions functions. We generalize the existing literature by allowing for stationary strong mixing multivariate data with infinite support, kernels with unbounded support, and general bandwidth sequences. These results are useful for semiparametric estimation based on a first-stage nonparametric estimator.

Corresponding author
Address correspondence to Bruce E. Hansen, Department of Economics, University of Wisconsin, 1180 Observatory Drive, Madison, WI 53706-1393, USA; e-mail:
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

D. Bosq (1998) Nonparametric Statistics for Stochastic Processes: Estimation and Prediction, 2nd ed. Lecture Notes in Statistics 110. Springer-Verlag.

J. Fan (1992) Design-adaptive nonparametric regression. Journal of the American Statistical Association 87, 9981004.

J. Fan (1993) Local linear regression smoothers and their minimax efficiency. Annals of Statistics 21, 196216.

B.L. Granovsky H.-G. Müller (1991) Optimizing kernel methods: A unifying variational principle. International Statistical Review 59, 373388.

E. Liebscher (1996) Strong convergence of sums of α-mixing random variables with applications to density estimation. Stochastic Processes and Their Applications 65, 6980.

Y.P. Mack B.W. Silverman (1982) Weak and strong uniform consistency of kernel regression estimates. Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete 61, 405415.

J.S. Marron M.P. Wand (1992) Exact mean integrated squared error. Annals of Statistics 20, 712736.

E. Masry (1996) Multivariate local polynomial regression for time series: Uniform strong consistency and rates. Journal of Time Series Analysis 17, 571599.

H.-G. Müller (1984) Smooth optimum kernel estimators of densities, regression curves and modes. Annals of Statistics 12, 766774.

E.A. Nadaraya (1964) On estimating regression. Theory of Probability and Its Applications 9, 141142.

W.K. Newey (1994) Kernel estimation of partial means and a generalized variance estimator. Econometric Theory 10, 233253.

M. Peligrad (1991) Properties of uniform consistency of the kernel estimators of density and of regression functions under dependence conditions. Stochastics and Stochastic Reports 40, 147168.

E. Rio (1995) The functional law of the iterated logarithm for stationary strongly mixing sequences. Annals of Probability 23, 11881203.

M. Rosenblatt (1956) Remarks on some non-parametric estimates of a density function. Annals of Mathematical Statistics 27, 832837.

C.J. Stone (1977) Consistent nonparametric regression. Annals of Statistics 5, 595645.

C.J. Stone (1982) Optimal global rates of convergence for nonparametric regression. Annals of Statistics 10, 10401053.

L.T. Tran (1994) Density estimation for time series by histograms. Journal of Statistical Planning and Inference 40, 6179.

M.P. Wand W.R. Schucany (1990) Gaussian-based kernels. Canadian Journal of Statistics 18, 197204.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Econometric Theory
  • ISSN: 0266-4666
  • EISSN: 1469-4360
  • URL: /core/journals/econometric-theory
Please enter your name
Please enter a valid email address
Who would you like to send this to? *